Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 20, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Sep 26, 2014, 2:19 AM PDT for Nye County, White Pine County, Nevada. It took effect at Sep 26, 2014, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2014, 2:19 AM PDT (09:19 UTC)
- In effect from
- Sep 26, 2014, 11:00 AM PDT
- Expired
- Sep 26, 2014, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
915 WWUS75 KLKN 260919 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 219 AM PDT FRI SEP 26 2014 ...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED TODAY... .THE FIRST STRONG PACIFIC TROUGH OF THE FALL SEASON WILL ARRIVE ON THE WEST COAST TODAY. THE INCREASED PRESSURE GRADIENT WILL RESULT IN STRONG GUSTY SOUTH TO SOUTHWEST WINDS ACROSS CENTRAL NEVADA THROUGH EARLY THIS EVENING.. NVZ035-040-041-270300- /O.NEW.KLKN.WI.Y.0020.140926T1800Z-140927T0300Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 219 AM PDT FRI SEP 26 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS...SOUTH 25 TO 35 MPH...WITH GUSTS TO 45 MPH. GUSTS TO AROUND 55 MPH ON PASSES AND SUMMITS. * TIMING...STRONGEST WINDS EXPECTED THIS AFTERNOON. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA FOR MOST VALLEYS AFTER SUNSET. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK. * IMPACTS...STRONG CROSSWINDS ARE EXPECTED ON WEST TO EAST ORIENTED HIGHWAYS...INCLUDING U.S. HIGHWAYS 6 AND 50. TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN GUSTS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
1 follow-up statement
854 WWUS75 KLKN 262105 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 205 PM PDT FRI SEP 26 2014 ...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED TODAY... .THE FIRST STRONG PACIFIC TROUGH OF THE FALL SEASON WILL ARRIVE ON THE WEST COAST TODAY. THE INCREASED PRESSURE GRADIENT WILL RESULT IN STRONG GUSTY SOUTH TO SOUTHWEST WINDS ACROSS CENTRAL NEVADA THROUGH EARLY THIS EVENING.. NVZ035-040-041-270300- /O.CON.KLKN.WI.Y.0020.000000T0000Z-140927T0300Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 205 PM PDT FRI SEP 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...SOUTH 25 TO 35 MPH...WITH GUSTS TO 45 MPH. GUSTS TO AROUND 55 MPH ON PASSES AND SUMMITS. * TIMING...STRONGEST WINDS EXPECTED THIS AFTERNOON. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA FOR MOST VALLEYS AFTER SUNSET. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK. * IMPACTS...STRONG CROSSWINDS ARE EXPECTED ON WEST TO EAST ORIENTED HIGHWAYS...INCLUDING U.S. HIGHWAYS 6 AND 50. TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN GUSTS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RLC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 25, 3:28 PM PDT, 10 hours 51 minutes earlier.
Area forecast discussion, Sep 25, 3:28 PM PDT, 10 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 328 PM PDT THU SEP 25 2014 .SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT BASIN PRODUCING SHOWERS AND THUNDERSTORMS FRIDAY...BECOMING MUCH COOLER THIS WEEKEND WITH CONTINUED SHOWERS AND THUNDERSTORMS AND MOUNTAIN SNOW ABOVE 8000 FEET. COOL FALL WEATHER WILL CONTINUE THROUGH NEXT WEEK WITH CHANCE OF SHOWERS ACROSS NORTHERN NEVADA THROUGH WEDNESDAY. && .SHORT TERM...TONIGHT THROUGH SATURDAY. CUMULUS HAVE DEVELOPED ACROSS MOST OF THE AREA BUT A CAP NEAR 500MB IS KEEPING THUNDERSTORMS AT BAY...BUT A COUPLE STORMS COULD BREAK THROUGH THE CAP SO KEPT MENTION OF THUNDER THROUGH THIS EVENING. FRIDAY AFTERNOON LOW PRESSURE WILL MOVE INTO CENTRAL CALIFORNIA PUTTING THE CWA IN A DIFFLUENT AREA WITH FAVORABLE RIGHT EXIT REGION OF 95 KNOT JET STREAK SO SHOWERS AND THUNDERSTORMS POSSIBLE MAINLY ACROSS ELKO...EUREKA...WHITE PINE AND NORTHEAST NYE COUNTIES WHERE BEST CAPE AND LIFT WILL DEVELOP. KEPT ISOLD THUNDER IN OTHER AREAS DUE TO STRONG DYNAMICS BUT MAINLY SHOWERS WILL DEVELOP ACROSS LANDER AND HUMBOLDT COUNTY. STRONG TO SEVERE STORMS ARE POSSIBLE WITH CAPE 100-500 J/KG AND 30-35 KNOT OF EFFECTIVE SHEAR ACROSS MAINLY ELKO AND WHITE PINE COUNTIES. WINDS WILL BE FAIRLY STRONG ACROSS NORTHEAST NYE AND WHITE PINE COUNTIES BUT DUE TO CLOUD COVER AND WEAKENING PRESSURE GRADIENT WINDS SHOULD STAY BELOW ADVISORY LEVELS. SATURDAY MODELS COMING INTO BETTER AGREEMENT WITH PROGRESSION OF LOW...HOWEVER EC STILL SLIGHTLY FURTHER NORTH WITH TRACK SO STILL SOME UNCERTAINTY ON AREAS OF HEAVIEST PRECIPITATION. ONLY MADE MINOR CHANGES BASED ON THIS UNCERTAINTY. ADDITIONALLY...BOTH GFS AND EC SHOW A DRY SLOT WORKING INTO PORTIONS OF NYE AND WHITE PINE COUNTY ON SATURDAY WITH THE EC PUSHING DRIER AIR AS FAR NORTH AS ELKO COUNTY...SO THIS COULD AFFECT MOISTURE AND PRECIPITATION TOTALS. IT DOES LOOK LIKE HIGHEST QPF AMOUNTS WILL BE ACROSS EASTERN ZONES AND NORTHERN ELKO AND HUMBOLDT COUNTIES. THUNDERSTORMS WILL MAINLY BE ACROSS CENTRAL NEVADA WHERE BEST DYNAMICS AND INSTABILITY IS FORECAST...HOWEVER ELKO COUNTY STILL IN FAVORABLE DIFFLUENT AREA FOR ISOLATED THUNDER TO DEVELOP. SNOW LEVELS WILL BEGIN TO DROP LATE IN THE AFTERNOON ON SATURDAY TO AROUND 9500 FEET...SO THE MOUNTAIN TOPS WILL SEE SOME SNOW ACCUMULATIONS. LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. COOL AND WET CONDITIONS CONTINUE ON SUNDAY AS THE UPPER LEVEL LOW REMAINS OVER THE GREAT BASIN. MAY SEE SOME ISOLATED THUNDERSTORMS OVER PORTIONS OF CENTRAL AND EASTERN NEVADA SUNDAY AND SUNDAY NIGHT AS WEAK CAPE PERSISTS IN THESE AREAS. LOW OPENS AND EJECTS OFF TO THE EAST ON MONDAY WITH WRAP-AROUND SHOWERS CONFINED MAINLY TO ELKO AND WHITE PINE COUNTIES. MODEL AGREEMENT FADES BY TUESDAY WITH THE ECMWF HANGING ONTO SOME SHOWER ACTIVITY OVER NORTHERN AND EAST-CENTRAL NEVADA INTO WEDNESDAY...WHILE THE GFS IS TRENDING DRIER. BOTH MODELS BUILD A RIDGE OFF THE WEST COAST MID TO LATTER PORTION OF NEXT WEEK WITH COOL NORTHWESTERLY FLOW INTO THE CWA. LOWS WEDNESDAY MORNING WILL BE IN THE MID 30S FOR MOST VALLEY AREAS...LIKELY LOWERING INTO THE UPPER 20S TO LOW 30S THURSDAY MORNING DUE TO DRIER AIR AND CONTINUED NORTHWESTERLY FLOW. TEMPERATURES EXPECTED TO RETURN TO CLIMATOLOGICAL NORMS FRIDAY INTO THE WEEKEND WITH OVERNIGHT LOWS GENERALLY 30-35 AND AFTERNOON HIGHS IN THE UPPER 60S TO MID 70S. AVIATION...STRONG JET STREAM OVER NORTHERN AND CENTRAL NEVADA THE NEXT COUPLE DAYS RESULTING IN GUSTY AFTERNOON AND EVENING WINDS. FRIDAYS WINDS WILL BE A LITTLE LIGHTER THAN TODAY...STRONGEST ACROSS EAST-CENTRAL NEVADA. THREAT OF SHOWERS RETURNS TO THE REGION FRIDAY...WITH BEST CHANCES BEING OVER EASTERN NEVADA. IN PARTICULAR KELY WHERE ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE INTO THE EVENING HOURS. && .FIRE WEATHER...STRONG WINDS WILL SUBSIDE THIS EVENING BUT STILL BREEZY ACROSS SOME PARTS OF CENTRAL NEVADA THROUGH THE NIGHT. FRIDAY BREEZY ACROSS CENTRAL NEVADA AS LOW PRESSURE SYSTEM MOVES TOWARDS THE GREAT BASIN...BUT HIGHER RH'S WILL BE THE RULE AS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MOST OF THE REGION. SATURDAY AND SUNDAY COOLER WITH WET WEATHER ACROSS MOST OF THE AREA. COOL TEMPERATURES WILL PERSIST THROUGH MOST OF NEXT WEEK WITH A FEW SHOWERS ACROSS NORTHERN NEVADA THROUGH MID- WEEK. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY... WHITE PINE COUNTY. && 90/96/96/90
In the hours before
Local storm report, Sep 26, 12:47 AM PDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1247 AM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM NON-TSTM WND GST 31 N MIDAS 41.70N 116.82W
09/25/2014 M0 MPH ELKO NV MESONET
ANTELOPE LAKE RAWS PEAK WIND GUST 67 MPH.
1111 AM NON-TSTM WND GST 4 SSW MANHATTAN 38.47N 117.10W
09/25/2014 M0 MPH NYE NV MESONET
QUIMA PEAK RAWS PEAK WIND GUST 59 MPH.
0832 PM NON-TSTM WND GST 25 S CURRANT 38.38N 115.48W
09/25/2014 M0 MPH NYE NV MESONET
TIMBER MOUNTAIN RAWS PEAK WIND GUST 59 MPH.
0230 PM NON-TSTM WND GST 14 SE WARM SPRINGS 38.17N 116.43W
09/25/2014 M0 MPH NYE NV MESONET
WARM SPRINGS SUMMIT CEMP PEAK WIND GUST 62 MPH.
&&
MFITZSIMThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 4:12 PM PDT | Special Weather Statement | LKN | 48 min | |
| Sep 26, 4:20 PM PDT | Severe Thunderstorm Warning | LKN | White Pine | 38 min |
| Sep 26, 4:33 PM PDT | Areal Flood Advisory | LKN | White Pine | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.